Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 149, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2002, 12:01 AM CDT for Wise County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2002, 12:01 AM CDT (05:01 UTC)
- Expired
- May 25, 2002, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 250501 SVRFTW TXC497-250545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1200 AM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1245 AM CDT * AT 1200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR ALVORD...MOVING EAST-SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENWOOD AROUND 1225 AM CDT HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3343 9768 3326 9765 3325 9741 3345 9738
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:16 PM CDT, 45 minutes earlier.
Area forecast discussion, May 24, 11:16 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1116 PM CDT FRI MAY 24 2002 SHOWERS AND THUNDERSTORMS HAVE WEAKENED AND BECOME ELEVATED AS THEY HAVE MOVED INTO THE CWA LATE THIS EVENING...SO I AM NOT EXPECTING ANY SEVERE STORMS FOR TONIGHT. HOWEVER...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT TO THE NORTHWEST AND ACTIVITY WINDING DOWN FROM STEPHENVILLE TO NEAR GOLDTHWAITE...IT SEEMS LIKELY THAT SOME SORT OF ACTIVITY WILL SLIDE THROUGH MUCH OF THE AREA TONIGHT. THEREFORE...I UPPED POPS FOR TONIGHT. I ALSO FIDDLED WITH WINDS A BIT FOR TOMORROW...AS IT LOOKS LIKE THE COLD FRONT MAY SQUEEK THROUGH PART OF THE AREA. .FWD...NONE. 30
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:50 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 25, 5:22 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 68 min |
| May 25, 6:28 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| May 25, 7:32 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 58 min |
| May 25, 9:36 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.